MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION EEG-1200A; NEUROFAX ELECTROENCEPHALOGRAPH

NIHON KOHDEN CORPORATION EEG-1200A; NEUROFAX ELECTROENCEPHALOGRAPH
Model Number EEG-1200A
Medical Device Problem Codes Device Stops Intermittently (1599); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the kvm gcx assembly used with our electroencephalogram eeg-1200a system fell on a patient.This was reported to us on 09/21/2018 and was informed that this incident happened this past spring, we have contacted the customer for additional patient and device information but have not received any additional information at this time.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The customer reported that the kvm gcx assembly used with our electroencephalogram eeg-1200a system fell on a patient.This was reported to us on 09/21/2018 and was informed that this incident happened this past spring, we have contacted the customer for additional patient and device information but have not received any additional information at this time.
 
Additional Manufacturer Narrative
The customer reported that the central nurse's station (cns) shut down on its own, emitted a loud beep, then restarted.The customer stated that this issue is present on all four of his cns units.Nihon kohden qa requested additional information regarding the issue with no response from the customer.Due to the age of this complaint additional information necessary to conduct an investigation is not readily available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Complaint information: on (b)(6) 2018, customer at (b)(6) hospital reported kvm gcx assembly has a keyboard tray which fell on customer.Service performed: customer reported that kvm gcx assembly has a keyboard tray that flips up and down to move out of the way.There was a female visitor sitting near the keyboard tray and it flipped down on their head.The visitor had complained that something fell off the tray.However, there is a video that the granddaughter was taking at the time that shows that nothing fell off the of the tray, but it did flip down and hit the guest in the head.The guest's attorney has a copy of this video, and customer does not have that.The hospital wanted to exam the guest immediately as they complained of injury, but she refused.Only after hospital persuasion did the guest get checked out the following day after the incident.The patient was examined out uh hospital network er and found to have a bruise and were given tylenol.The hospital tightened the screws on the keyboard tray after the incident and it functions fine and they are still using it.Investigation result: root cause of the issue was user error as the keyboard tray has some loose screws which were tightened after the reported incident.The reported incident was not related to nk installation or device malfunctioning or deviation of performance of nk devices.Corrected information: g4.Date received by manufacturer: should be 09/21/2018 not 10/19/2018 as listed on mdr initial report.Additional information: b4.Date of this report.F6.Date user facility/importer became aware of the event.F7.Type of report.F11.Date report sent to fda.F13.Date report sent to manufacturer.G4.Date received by manufacturer.G7.Type of report.H2.If follow-up, what type? additional information.Correction.H6.Event problem and evaluation codes.H10.Additional manufacturer narrative.The following fields are not applicable (n/a) to this report:.

Brand Name
EEG-1200A
Common Device Name
NEUROFAX ELECTROENCEPHALOGRAPH
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7503746
Report Number8030229-2018-00406
Device Sequence Number10808674
Product Code OLT
UDI-Device Identifier04931921110904
UDI-Public4931921110904
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K080546
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2020
Report Date (Section F) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEG-1200A
Device Catalogue NumberEEG-1200A
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/06/2020
Device Age69 MO
Event Location Hospital
Date Report to Manufacturer02/07/2020
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer10/19/2018
02/06/2020
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date05/10/2018
02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA02/07/2020